MAUDE Adverse Event Report: ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via e-mail that an ar-3638dhc disposbales kit, for knotless hip fibertak® suture anchor, broke.This occurred during a procedure on (b)(6) 2024 when the device broke, the piece was embedded in bone and they had to dig to get it out adding about 30 minutes to the case.No additional information was provided, and additional information has been asked.Additional information received on 4/30/2024: this was discovered during a hip labral repair procedure.The drill bit was used in the patient, and it broke.Unfortunately, it was not noticed until the x-ray was taken for the cam resection.At the time of the device breaking, there was still more to do in the procedure; the sales representative was unsure how much anesthesia was administered.Initially, part number ar-3638dhc disposables kit was reported as the faulty device; however, the sales representative has reported that the correct part number is ar-3638dhc-2 disposables kit.The procedure was completed using products from another manufacturer.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the images provided from the field, it is evident that the distal tip is broken off.Since the device was not returned for evaluation, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion, prying, and leveraging the device during use.

Brand Name
DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19369841
Report Number1220246-2024-03635
Device Sequence Number7619588
Product Code LXH
UDI-Device Identifier00888867430044
UDI-Public00888867430044
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Device Catalogue NumberAR-3638DHC-2
Device Lot Number15153261
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown